MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UC140P-AL5
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.Olympus was able to confirm the user report as the biopsy channel inside is collapsed catching the forceps.Additionally the scope failed the leak test from the biopsy channel and probe unit tip.The insertion tube is buckled and the probe unit tip is peeling.If additional information is provided a supplemental report will be filed.
 
Event or Problem Description
A user facility reported that when cleaning the scope channel the brush gets caught with a bit of resistance.The issue occurred during reprocessing of the device.No patient involvement or injury was reported.No additional information has been provided.
 
Additional Manufacturer Narrative
The investigation has been completed.A device history record (dhr) review was performed and found no non-conformances that would cause the reported malfunction.All records indicate that the device was manufactured in accordance with all applicable procedures.The instructions for use (ifu) states: "do not apply shock to the distal end of the insertion tube, particularly the ultrasonic transducer and the objective lens surface at the distal end.Visual abnormalities may result.¿ the root cause could not be conclusively determined.Probable causes that could have led to the reported event include that an excessive impact or the like was applied to the distal end, resulting in a gap in the tip adhesion, from which dirt penetrated the inside of the lens.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10649047
Report Number8010047-2020-07406
Device Sequence Number14429093
Product Code ODG
UDI-Device Identifier04953170341748
UDI-Public04953170341748
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UC140P-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1